Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Melbourne, FL

July 11, 2015Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 11, 2015, 6:11 PM EDT for Orange County, Seminole County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 6:11 PM EDT (22:11 UTC)
Expired
Jul 11, 2015, 6:49 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:49 PM EDTTSTM WND GST 51Sw Azalea Park, FLCWOP STATION 0572 IN ORLANDO AT AZALEA PARK RECORDED A 44-KNOT/51-MPH WIND GUST OUT OF THE SOUTH SOUTHWEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS52 KMLB 112211
SVRMLB
FLC095-117-112300-
/O.NEW.KMLB.SV.W.0059.150711T2211Z-150711T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN EAST CENTRAL FLORIDA...
  SOUTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 700 PM EDT

* AT 610 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER FERN PARK...OR OVER ALTAMONTE SPRINGS...AND MOVING
  SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  ORLANDO...ALTAMONTE SPRINGS...WINTER SPRINGS...WINTER PARK AND
  CASSELBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL... DEADLY 
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2869 8142 2871 8132 2849 8124 2849 8145
TIME...MOT...LOC 2210Z 353DEG 9KT 2866 8136 

$$

KELLY
1 follow-up statement
229 
WWUS52 KMLB 112249
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT SAT JUL 11 2015

FLC095-117-112256-
/O.CAN.KMLB.SV.W.0059.000000T0000Z-150711T2300Z/
ORANGE FL-SEMINOLE FL-
649 PM EDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE AND
SOUTHWESTERN SEMINOLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY 
WINDS UP TO 45 MPH...FREQUENT LIGHTNING STRIKES AND HEAVY RAIN WILL 
CONTINUE THROUGH 7 PM THEN GRADUALLY DIMINISH.

LAT...LON 2869 8142 2871 8132 2849 8124 2849 8145
TIME...MOT...LOC 2243Z 353DEG 9KT 2857 8135 

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:41 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 11, 2:41 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT SAT JUL 11 2015

.DISCUSSION...

THIS AFTERNOON-TONIGHT... WHILE DRY AIR IS WINNING OUT OVER MOST
OF THE REGION...A POCKET OF HIGHER MOISTURE THAT IS POOLING ALONG
THE BOUNDARY ACROSS FAR NORTHERN FLORIDA HAS ALLOWED A FEW STORMS
TO DEVELOP ALONG THE SEA AND LAKE BREEZE INTERACTIONS IN FAR
NORTHERN LAKE AND VOLUSIA COUNTIES WITH ADDITIONAL STORMS DRIFTING
SOUTHWEST FROM AREAS FURTHER NORTH. OUTFLOW FROM THIS ACTIVITY MAY
INTERACT WITH THE SEA BREEZE ACROSS THE ORLANDO METRO...BUT
OVERALL EXPECT CONVECTION TODAY TO REMAIN GENERALLY WEST OF I-4.
MAY SEE A BRIEF UPTICK IN COVERAGE AND INTENSITY AROUND SUNSET
ACROSS LAKE COUNTY WITH THE SEA BREEZE COLLISION. SPC HAS THESE
LOCATIONS IN A MARGINAL RISK FOR THIS AFTERNOON...AND WHILE
COVERAGE WILL BE LOW...WITH THE SIGNIFICANT DRY AIR ALOFT ANY
STORM THAT GETS SOME UPWARD MOMENTUM WILL LIKELY BE ABLE TO
PRODUCE WIND GUSTS TO 40-50 MPH.

A FEW STORMS WILL LINGER PAST SUNSET WITH THE COLLISION WITH
SKIES BECOMING MOSTLY CLEAR AFTER MIDNIGHT. LIGHT OFFSHORE FLOW
LEADS TO OVERNIGHT LOWS IN THE LOW 70S ALONG THE COAST AND MID-
UPPER 70S INLAND.

SUNDAY... UPPER LEVEL RIDGE CENTER CONTINUES TO SLIDE WESTWARD INTO
THE SOUTHERN PLAINS ON SUNDAY AS SEVERAL WEAK SHORTWAVES DEEPEN THE
TROUGHINESS OVER THE EASTERN SEABOARD AND WESTERN ATLANTIC. WEAK LOW
MOVING OFF CAROLINA COAST IN RESPONSE ALSO CONTINUES TO DRAG WEAK
SURFACE TROUGH INTO THE PENINSULA. LOW LEVEL FLOW SHIFTS MORE
SOUTHWESTERLY...DELAYING SEA BREEZE DEVELOPMENT...WHILE STEERING
LEVEL FLOW BECOMES MORE NORTH-NORTHWEST.

MODEST INCREASE IN LOW AND MID LEVEL MOISTURE ASSOCIATED WITH THE
TROUGH AS WELL AS STEEPENING MID LEVEL LAPSE RATES AND LATER SEA
BREEZE WILL HELP BRING RAIN CHANCES BACK INTO THE NEAR NORMAL RANGE.
COVERAGE WILL STILL FAVOR THE INTERIOR WITH LATE AFTERNOON/EVENING
SEA BREEZE COLLISION ACROSS I-4 CORRIDOR. SHIFT IN STEERING FLOW
COULD BRING A FEW STORMS BACK TO COAST FROM MELBOURNE NORTHWARDS.

OFFSHORE FLOW AND DELAYED SEA BREEZE WILL MEAN CONTINUED ABOVE
NORMAL TEMPS IN THE LOW 90S ALONG THE COAST AND MID 90S OVER THE
INTERIOR.

MON-TUES...EAST COAST UPPER LEVEL AND SURFACE TROUGH DEEPENS INTO
THE EARLY PART OF THE WEEK WITH LOW LEVEL FLOW INCREASING OUT OF THE
WEST-SOUTHWEST. OFFSHORE FLOW WILL LIKELY BE STRONG ENOUGH TO HOLD
OFF THE SEA BREEZE ALTOGETHER NORTH OF THE CAPE AND KEEP IN PINNED
TO THE COAST FOR POINTS SOUTH.

RAIN CHANCES WILL BE ABOVE NORMAL IN THE 40-50 PERCENT RANGE WITH A
COMBINATION OF BETTER INSTABILITY DUE TO THE TROUGH...HIGHER
MOISTURE AND ACTIVITY FAVORING THE EASTERN SIDE THE PENINSULA WITH
THE OFFSHORE FLOW. BETTER RAIN COVERAGE AND CLOUDS WILL HOLD TEMPS
NEAR NORMAL IN THE LOW 90S.

FROM PREVIOUS DISCUSSION: WED-FRI...TROUGH OVER THE EASTERN U.S.
WEAKENS INTO LATE WEEK WITH SUBTROPICAL RIDGE AXIS SLOWLY LIFTING
BACK NORTH...BUT STILL REMAINING NEAR TO JUST SOUTH OF LAKE
OKEECHOBEE. LOW LEVEL W/SW FLOW MID WEEK GRADUALLY WEAKENS AND
BECOMES MORE S/SW BY WEEKS END WHICH SHOULD ALLOW THE SEA BREEZE TO
HAVE MORE INLAND MOVEMENT... ESPECIALLY SOUTH OF THE CAPE FRI.
LINGERING DEEP MOISTURE WILL KEEP SCATTERED SHOWERS AND STORMS IN
THE FORECAST...PUSHING EASTWARD OVER EAST CENTRAL FL WED/THU WITH
BEST RAIN CHANCES THEN TRANSITIONING TO THE INTERIOR FRI.

TEMPS WILL REMAIN NEAR SEASONAL NORMS WITH HIGHS IN THE LOW 90S AND
OVERNIGHT LOWS IN THE LOW TO MID 70S.

&&

.AVIATION...ISOLD TSRA GENERALLY WEST OF KDED-KMCO-KISM...THOUGH
COULD SEE TEMPO TSRA AT KLEE AND KISM THROUGH THE EARLY EVE
ESPECIALLY WITH SEA BREEZE COLLISION 21Z-01Z. PATCHY GROUND FOG
AGAIN OVERNIGHT. BETTER MOISTURE AND INSTABILITY WILL BRING A RETURN
TO NEAR NORMAL RAIN CHANCES INTO SUNDAY. ISOLD SHRA/TSRA DEVELOPING
JUST INLAND FROM THE COAST ALONG EAST COAST SEA BREEZE AFTER 17Z
WITH BEST COVERAGE OVER I-4 CORRIDOR IN LATE AFTERNOON/EVE WITH SEA
BREEZE COLLISION.

&&

.MARINE...

TONIGHT-SUNDAY... SOUTH-SOUTHWEST FLOW INCREASES TO 10-15KTS NORTH
OF THE CAPE OVERNIGHT AS RIDGE AXIS DROPS SOUTH OF THE AREA WITH
AROUND 10KTS FURTHER SOUTH. OFFSHORE FLOW COMPONENT WILL PERSIST A
LITTLE LONGER ON SUNDAY DUE TO STRONGER OFFSHORE FLOW...BUT STILL
EXPECT SEA BREEZE DEVELOPMENT TO BRING WINDS TO THE SOUTH-SOUTHEAST
AROUND 10KTS INTO THE AFTERNOON. MAY SEE A BRIEF PERIOD OF SOLID
SOUTH WINDS AROUND 15KTS SUN EVENING AND NIGHT AS GRADIENT TIGHTENS
BETWEEN RIDGE AXIS TO OUR SOUTH AND FRONTAL TROUGH DROPPING INTO
NORTHERN FLORIDA. SEAS WILL RANGE FROM 1-3 FEET NEARSHORE UP TO 3-4
FEET OFFSHORE.

BEST STORM COVERAGE WILL BE OVER THE INTERIOR...BUT MAY SEE A FEW
STORMS DEVELOP NEAR THE VOLUSIA/NORTH BREVARD COAST WITH SEA BREEZE
IN EARLY AFTERNOON AND A FEW DRIFT BACK OFFSHORE IN THE LATE EVENING
HOURS.

MON-WED...RIDGE AXIS REMAINS SOUTH OF THE STATE THROUGH THE PERIOD
WITH SURFACE TROUGH ACROSS THE SOUTHEAST/NORTH FLORIDA KEEPING
MODERATE PRESSURE GRADIENT IN PLACE. SOUTH-SOUTHWEST FLOW 10-
15KTS...OCCASIONALLY A SOLID 15KTS...WILL PREVAIL WITH LITTLE IN THE
WAY OF AN EAST COAST SEA BREEZE. SEAS WILL CONTINUE TO REMAIN AOB
4FT. MAIN CONCERN FOR BOATERS WILL BE AN INCREASED THREAT FOR
OFFSHORE MOVING STORMS IN THE AFT AND EVE...PRODUCING GUSTY WINDS.

&&

RECORD HIGHS FOR THE NEXT TWO DAYS:

				SATURDAY JULY 11	SUNDAY JULY 12
DAYTONA BEACH		98 (1980)	      100 (1980)
ORLANDO 			98 (1989)	       99 (1892)
MELBOURNE 			97 (2010)		   97 (1987)
VERO BEACH			96 (1977)		   96 (2010)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  97  75  93 /  10  30  30  50
MCO  75  97  76  94 /  10  30  30  50
MLB  72  92  75  93 /  10  10  20  40
VRB  71  93  73  92 /  10  10  20  30
LEE  78  98  79  93 /  30  40  40  50
SFB  77  98  77  93 /  10  30  30  50
ORL  77  97  78  94 /  10  40  30  50
FPR  68  92  73  93 /  10  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST...MOSES
AVIATION...ULRICH
IMPACT WX/RADAR...SHARP
Hazardous weather outlook, Jul 11, 11:35 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1135 AM EDT SAT JUL 11 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-120345-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1135 AM EDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A CONTINUED DRIER THAN NORMAL AIR MASS WILL LIMIT THE COVERAGE OF
AFTERNOON SHOWERS AND THUNDERSTORMS. HOWEVER...LATE DAY BOUNDARY
COLLISIONS FROM NEAR LAKE GEORGE ACROSS LAKE COUNTY TO WESTERN
ORANGE COUNTY WILL BRING A SMALL CHANCE FOR STORMS THERE. THE
MAIN HAZARDS WILL BE FROM FREQUENT LIGHTNING STRIKES AND LOCALLY
HEAVY RAIN FROM ISOLATED TO WIDELY SCATTERED MID TO LATE AFTERNOON
STORMS. ONE OR TWO STORMS COULD ALSO BECOME STRONG WITH GUSTS TO
NEAR 45 MPH. EVEN SO...OVERALL RAIN CHANCES ARE BELOW NORMAL WITH
COVERAGE EXPECTED TO BE MORE SPARSE WHEN COMPARED TO A TYPICAL
JULY AFTERNOON.

.EXCESSIVE HEAT IMPACT...
CONTINUED LOW CHANCES FOR AFTERNOON SHOWERS AND STORMS WILL RESULT
IN HOTTER THAN NORMAL CONDITIONS LINGERING INTO EARLY EVENING. HEAT
INDICES WILL TOP OUT A LITTLE OVER 100 AGAIN...MAINLY FROM VOLUSIA
COUNTY INTO METRO ORLANDO AND LAKE COUNTY. IF EXERTING YOURSELF
OUTDOORS...STAY HYDRATED AND TAKE FREQUENT BREAKS IN THE SHADE OR
AIR CONDITIONING.

.RIP CURRENT IMPACT...
A SMALL EAST SWELL AND ASTRONOMICAL CONDITIONS WILL KEEP THE RIP
CURRENT RISK MODERATE. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS
BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
ACROSS INLAND LAKES...A SMALL CHANCE FOR AFTERNOON TO EARLY
EVENING STORMS EXISTS GENERALLY NORTH AND WEST OF INTERSTATE 4.
THE STORMS WILL MOVE SLOWLY BUT GUSTY WINDS CAN OCCUR WELL AWAY
FROM THE LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE ATLANTIC HIGH PRESSURE RIDGE WILL SETTLE STEADILY SOUTH
THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL INCREASE LIGHTNING
STORM CHANCES ON SUNDAY...MAINLY NEAR AND WEST OF INTERSTATE
4...THEN ACROSS ALL OF EAST CENTRAL FLORIDA FROM MONDAY INTO THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

RL/DS

In the hours before

Special weather statement, Jul 11, 4:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT SAT JUL 11 2015

FLZ045-112115-
ORANGE FL-
445 PM EDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE COUNTY UNTIL 515
PM EDT...

AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER UNIVERSAL STUDIOS...OR OVER OAK RIDGE...MOVING SOUTH SOUTHWEST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...OCOEE...WINTER PARK...MAITLAND AND WINDERMERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2864 8146 2864 8142 2862 8133 2861 8132
      2861 8129 2835 8138 2835 8166 2839 8166
TIME...MOT...LOC 2044Z 042DEG 5KT 2848 8146

KELLY
Special weather statement, Jul 11, 5:02 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT SAT JUL 11 2015

FLZ041-112130-
INLAND VOLUSIA COUNTY FL-
502 PM EDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 530 PM EDT...

AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PIERSON...MOVING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERSON...BARBERVILLE...DELEON SPRINGS AND LAKE WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2923 8132 2919 8131 2916 8128 2910 8124
      2910 8143 2926 8146 2926 8134
TIME...MOT...LOC 2102Z 346DEG 5KT 2924 8140

BRAGAW
Special weather statement, Jul 11, 5:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT SAT JUL 11 2015

FLZ041-044>046-112215-
NORTHERN LAKE COUNTY FL-ORANGE FL-INLAND VOLUSIA COUNTY FL-
SEMINOLE FL-
516 PM EDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE...NORTHWESTERN
ORANGE...CENTRAL VOLUSIA AND WESTERN SEMINOLE COUNTIES UNTIL 615 PM
EDT...

AT 515 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CASSIA...MOVING SOUTHWEST AT 10 MPH. OTHER STORMS SHOULD
STRENGTHEN AS THEY INTERACT WITH THE EAST COAST SEA BREEZE.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...SANFORD...APOPKA AND ALTAMONTE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2908 8152 2902 8120 2847 8139 2863 8165
TIME...MOT...LOC 2115Z 040DEG 10KT 2896 8140

KELLY
Special weather statement, Jul 11, 5:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT SAT JUL 11 2015

FLZ053-112300-
OSCEOLA FL-
529 PM EDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
700 PM EDT...

AT 527 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL BOUNDARIES
CONVERGING ON NORTHWEST OSCEOLA COUNTY. THE EAST COAST SEA BREEZE
WAS PUSHING ACROSS EAST LAKE TOHO AND LAKE KISSIMMEE...WHILE A LARGE
THUNDERSTORM OUTFLOW BOUNDARY WAS APPROACHING THE FOUR CORNERS AREA.
THESE BOUNDARIES ARE EXPECTED TO SPARK STRONG THUNDERSTORMS OVER
NORTHWEST OSCEOLA COUNTY AS THE MERGE THROUGH 700.

WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...SAINT CLOUD...BAY LAKE...BUENA VENTURA LAKES AND
INTERCESSION CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL FREQUENT BE CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2835 8124 2798 8124 2804 8137 2807 8137
      2807 8135 2808 8135 2809 8145 2814 8146
      2814 8152 2820 8152 2826 8156 2826 8165
      2827 8166 2835 8166
TIME...MOT...LOC 2123Z 138DEG 17KT 2828 8126 2790 8124

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:45 PM EDTSpecial Weather StatementMLBOrange30 min
Jul 11, 5:02 PM EDTSpecial Weather StatementMLBVolusia28 min
Jul 11, 5:16 PM EDTSpecial Weather StatementMLBLake59 min
Jul 11, 5:29 PM EDTSpecial Weather StatementMLBOsceola91 min
Jul 11, 5:48 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole46 min
Jul 11, 6:32 PM EDTSpecial Weather StatementMLBOrange58 min
Jul 11, 7:06 PM EDTSevere Thunderstorm WarningMLBOsceola25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.